Related events

  • Film screening: Girl in a mirror

    A documentary portrait of Australian photographer Carol Jerrems

    Sunday 29 October 2017
    10.45am for 11am start

    Free, bookings required

    Centenary Auditorium | Duration 2 hours, 15 minutes | Free, bookings required

    Image: Carol Jerrems Vale Street 1975 (detail), Art Gallery of New South Wales © Ken and Lance Jerrems

  • Jazz at the Gallery

    James Morrison Quintet

    Sunday 29 October 2017, 7pm

    Entrance court | Duration 3 hours | Charges apply

    Image: James Morrison

  • Exhibition talks: Robert Mapplethorpe

    From leather to lilies with the Gallery's curator of photography

    Wednesdays 5.30pm
    1, 8 November 2017

    Free with exhibition entry

    Temporary exhibitions gallery | Duration 30 minutes | Free with exhibition entry

    Image: Robert Mapplethorpe Ken Moody and Robert Sherman 1984 from the exhibition Robert Mapplethorpe: the perfect medium © Robert Mapplethorpe Foundation. Used by permission

  • Celebrity talk: Clinton Walker

    Bob and Patti and punk and me

    Wednesday 1 November 2017, 6.30pm

    Free

    Entrance court | Duration 30 minutes | Free

    Image: Robert Mapplethorpe Patti Smith 1978 from the exhibition Robert Mapplethorpe: the perfect medium © Robert Mapplethorpe Foundation. Used by permission

  • Live music: Lucie Thorne

    A tribute to Patti Smith

    Wednesday 1 November 2017, 7.30pm

    Free

    Entrance court | Duration 1 hour | Free

    Image: Lucie Thorne

  • Images, intimacy and Robert Mapplethorpe

    A lecture and panel discussion with artists

    Saturday 4 November 2017, 2pm

    Centenary Auditorium | Duration 1 hour, 30 minutes | Charges apply

    Image: Robert Mapplethorpe Self-portrait 1975 from the exhibition Robert Mapplethorpe: the perfect medium © Robert Mapplethorpe Foundation. Used by permission

  • i-D presents Art After Hours

    In association with ‘Robert Mapplethorpe: the perfect medium’

    Wednesday 8 November 2017, 5-10pm

    Free

    Free

    Image: Mistress Tokyo

  • Free viewing for members

    ‘Rembrandt and the Dutch golden age’ plus ‘Robert Mapplethorpe’

    Sunday 12 November 2017, 5.15pm
    Monday 13 November 2017, 10am

    Free

    Image: Rembrandt Portrait of Dr Ephraim Bueno (1599-1665) 1646–47 (detail), Rijksmuseum

  • The influences and traditions of Robert Mapplethorpe

    A curator-led tour and talk

    Wednesday 15 November 2017, 6.15pm

    Study room | Duration 1 hour, 45 minutes | Charges apply

    Image: Robert Mapplethorpe Ken Moody 1983 from the exhibition Robert Mapplethorpe: the perfect medium © Robert Mapplethorpe Foundation. Used by permission

  • World AIDS Day forum: Art, strength and resilience

    Photographers discuss Sydney’s LGBTQI culture

    Wednesday 29 November 2017, 7.30pm

    Free, bookings required

    Centenary Auditorium | Duration 1 hour | Free, bookings required

    Image: Robert Mapplethorpe Self-portrait 1985 from the exhibition Robert Mapplethorpe: the perfect medium © Robert Mapplethorpe Foundation. Used by permission

  • Coffee tour: Robert Mapplethorpe

    For members and guests

    Tuesday 21 November, Thursday 7 December 2017, 10am

    Members lounge | Duration 1 hour, 30 minutes | Charges apply

    Image: Robert Mapplethorpe Tulips 1977 from the exhibition Robert Mapplethorpe: the perfect medium © Robert Mapplethorpe Foundation. Used by permission

  • Fbi Radio live at the Gallery

    In association with ‘Robert Mapplethorpe: the perfect medium’

    Sunday 10 December 2017, 11am – 12pm

    Free

    Cafe | Duration 1 hour | Free

    Image: Abdul Abdullah and Nat Randall. Photo: Ash Berdebes

  • Film series: Lost New York

    Chronicles of a metropolis from the 1970s and 80s

    Wednesdays 2pm & 7.15pm, Sundays 2pm
    8 November - 17 December 2017
    10 January – 4 February 2018
    Saturdays 2pm, 18 & 25 November, 13 & 20 January
    with 1.30pm talks, 18 November, 13 & 20 January

    Free

    Domain Theatre | Free

    Image: Still from Gloria

  • Film screening and artist talk: Looking for Langston

    Filmmaker and artist Isaac Julien in conversation

    Wednesday 14 February 2018, 7.15pm

    Free

    Domain Theatre | Duration 1 hour, 30 minutes | Free

    Image: Isaac Julien. Photo by Thierry Bal, 2017.

  • An alternative gaze

    A guided tour of LGBTQI highlights at the Gallery

    Wednesday 21 February 2018, 3pm & 6pm

    Domain Theatre foyer | Duration 1 hour | Charges apply

  • Celebrity talk: William Yang

    A slideshow performance by the artist

    Wednesday 21 February 2018, 6.30pm

    Free

    Entrance court | Duration 30 minutes | Free

    Image: William Yang Peter Tully, Gay & Lesbian Mardi Gras 1981 (detail) © William Yang

  • Live music: CODA

    An uplifting musical journey

    Wednesday 21 February 2018, 7.30pm

    Free

    Entrance court | Duration 1 hour | Free

    Image: Four of the members of CODA. Photo by Paul Gosney.

  • Queer Art After Hours 2018

    The Gallery goes queer in a celebration of LGBTQI art and performance!

    Wednesday 28 February 2018, 5-10pm

    Free

    Free

  • Guided tour: Robert Mapplethorpe

    An introduction to highlights in the exhibition

    Wednesdays and Saturdays 12pm
    28 October - 20 December 2017
    3 January - 3 March 2018
    Wednesdays 7.15pm
    1 November – 13 December 2017
    10 January – 28 February 2018

    Free with exhibition entry

    Temporary exhibitions gallery | Duration 1 hour | Free with exhibition entry

    Image: Robert Mapplethorpe Self-portrait 1980 from the exhibition Robert Mapplethorpe: the perfect medium © Robert Mapplethorpe Foundation. Used by permission